MAUDE Adverse Event Report: CONMED LARGO POWERPRO; DRILL, BONE, POWERED

CONMED LARGO POWERPRO; DRILL, BONE, POWERED
Catalog Number PRO2033
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D1 additional product code: hsz manufacturer narrative: the reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro 2033, powerpro high speed drill attachment was being used on (b)(6) 2024 during a podiatry case and ¿a high speed drill attachment broke apart during a case today.Multiple pieces landed in the patient.¿.There was no impact or injury for the patient or user.Per further assessment it was found that the fragments were retrieved from the patient.The procedure was completed with an alternate high speed drill attachment and a delay of a half hour to an hour.The patient is "recovering and there was no extended hospitalization".The pro 8500sb, hall microfree mini-driver will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the pro2033, powerpro high speed drill attachment was being used on (b)(6) 2024 during a podiatry case and ¿a high speed drill attachment broke apart during a case today.Multiple pieces landed in the patient¿.There was no impact or injury for the patient or user.Per further assessment it was found that the fragments were retrieved from the patient.The procedure was completed with an alternate high speed drill attachment and a delay of a half hour to an hour.The patient is "recovering and there was no extended hospitalization".The pro8500sb, hall microfree mini-driver will be listed as a concomitant device and there was no allegation against it.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
D1: additional product code: hsz manufacturer narrative: reported event of ¿high speed drill attachment broke apart¿ was confirmed.The device has not been returned to date, but photographic evidence has been provided.A root cause cannot be determined, however, based upon photographic evidence of the device, and the ifu; a possible cause of this event could be that a bur guard was not used to provide the proper stabilization.The service history was reviewed and no data was found.A device history record (dhr) review found a non-conformance; however, it was not related to the manufacture of the product.A two-year review of complaint history revealed there has been a total of 3 reports, regarding 3 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: always inspect for bent, dull or damaged accessories (i.E., burs, cutting wheels) before each use.Do not attempt to straighten or sharpen.Do not use if damaged.After use, dispose of properly according to facility guidelines.Prior to each use, inspect all equipment for proper operation and ensure attachments and accessories are correctly and completely attached to the handpiece.Do not use the high-speed drill attachment without the appropriate bur guard and a bur of the proper length.The tip of the bur guard should cover the safe line on the bur shaft.Without the stabilization that the proper guard provides, the bur can break and be propelled with great force.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
POWERPRO
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key19849494
Report Number1017294-2024-00088
Device Sequence Number15092420
Product Code DZI
UDI-Device Identifier10845854028384
UDI-Public(01)10845854028384(11)230130
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPRO2033
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRO8500SB, HALL MICROFREE MINI-DRIVER.; PRO8500SB, HALL MICROFREE MINI-DRIVER.
Patient SexUnknown
Patient EthnicityNon Hispanic